shop Lola

I’ve noticed lately that I feel more sensitive in the week leading up to my period. It feels like a sandpapery, unpleasant sensation, both right before and right after my period. I’ve never had a diagnosed UTI. I do take SSI-inhibitors, and I’m wondering if that might be part of it? What should I do?

Ask an expert series is a space for you to get answers to all your questions.  Have a question you’ve been wondering about? Ask here.

I've noticed in the last 2 or 3 months that I feel more sensitive in the week leading up to my period. This used to a be fun bonus, but lately it seems to feel more like a sandpapery, unpleasant sensation, both right before and right after my period, which sometimes translates into a lack of full enjoyment for sex (my partner and I are very active in that department). I've never had a diagnosed UTI, though I've suspected a few times I might have had a mild one and took the appropriate over the counter treatment. I do take SSI-inhibitors, and I'm wondering if that might be part of it? What should I do? it doesn't seem to last forever, but it's definitely a solid 2+ weeks at this point that it seems to be affecting me. Help!

Post-ovulation, your vaginal discharge can be different and your skin can be more sensitive, especially around the time of your period. If you are on birth control it could also be altering your vaginal environment, which could be a reason why you have been feeling more uncomfortable during sex. Being on SSRIs can also lower your libido which could also be why things feel different when you are having sex. I would check in with your primary care provider to review your symptoms and your current medications.

>